Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 279, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 1997, 10:43 PM CDT for Pickett County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1997, 10:43 PM CDT (03:43 UTC)
- Expired
- Jul 14, 1997, 11:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Pickett County, TN
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3428 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 150342 RRA SVRBNA TNC137-087-133-150430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1043 PM CDT MON JUL 14 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST TENNESSEE ...PICKETT COUNTY IN MIDDLE TENNESSEE ...JACKSON COUNTY...OVERTON COUNTY AT 1042 PM CDT...DOPPLER RADAR INDICATED AN AREA OF SEVERE THUNDERSTORMS EXTENDING NORTHEAST FROM NEAR GAINESBORO...TO DALE HOLLOW LAKE. THESE STORMS WERE MOVING SOUTHEAST AT AROUND 15 MPH...AND WILL REACH THE BYRDSTOWN...LIVINGSTON...AND ALONG HIGHWAY 56 IN SOUTHERN JACKSON COUNTY BY 1115 PM. YOU SHOULD TAKE COVER IMMEDIATELY. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. TT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 7:12 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 14, 7:12 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 712 PM CDT MON JUL 14 1997 MAIN FCST PROBLEM TNGT WL BE SEWD SAGGING SVR TSTM LINE MOVG THRU SRN IN-ILL AND INTO WRN KY AS OF 00Z. AM CONCERNED ATTM THAT POPS FOR AT LEAST NRN PTNS OF FA ARE TOO LOW FOR TNGT AND RECOMMEND WE UP POPS TO ARND 50 PCT DUE TO EXPECTED SEWD MOVEMENT OF TSTM LINE AND THE FACT THAT WE ARE IN A VERY UNSTABLE ATMOSPHERE HERE ACRS MID TN. LIS AS PER ADAP CONT TO BE -10 TO -12 AT H5 AND -14 TO -16 AT H3 AS PER 23Z ADAP. W/LOSS OF HEATING BY 01Z ACRS RGN...TSRA SHUD SLOWLY BEGIN TO WEAKEN SOMEWHAT...BUT BLV THAT WE SHUD AT LEAST SEE LN MAKING IT TO CLARKSVILLE-STEWART COUNTIES BETWEEN 03-05Z TNGT. MAY WANT TO MNTN STG-SVR POSSIBLE DUE TO THE NRN COUNTIES BEING RIGHT NEXT TO THE SVR TSTM WATCH. UNMODIFIED NEW 00Z SOUNDING DATA FM HERE AT OHX INDCTS THAT CAPES ARE AT 3979 AND W/DEWPOINTS POOLING ALNG LN...EXPECT TSRA TO CONT SEWD TWD FA TNGT. FOR NOW...CURRENT FCST IS GNRLY IN DECENT SHAPE FOR REST OF FA S OF BNA TNGT AND WL PLAY A WAIT AND SEE ABOUT TSRA UP IN KY BEFORE RECOMMENDING AN UPDATE FOR REST OF ZONES TNGT. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:54 PM CDT | Severe Thunderstorm Warning | OHX | Grundy, Marion | 36 min |
| Jul 14, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 51 min |
| Jul 14, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 51 min |
| Jul 14, 9:12 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 63 min |
| Jul 14, 9:12 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 63 min |
| Jul 14, 9:32 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 43 min |
| Jul 14, 10:11 PM CDT | Severe Thunderstorm Warning | OHX | Decatur | 49 min |
| Jul 14, 10:25 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 50 min |
| Jul 14, 10:25 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 50 min |
| Jul 14, 10:25 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 50 min |
| Jul 14, 10:33 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 42 min |
| Jul 14, 10:43 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 47 min |
| Jul 14, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Maury | 65 min |
| Jul 14, 10:55 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 65 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.